Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 281, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2006, 6:12 PM EDT for Houston County, Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 2, 2006, 6:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 28 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:15 PM EDT | HAIL 0.75 | Warner Robins, GA | |
| Jun 2, 6:21 PM EDT | HAIL 0.88 | Warner Robins, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 022212 SVRFFC GAC153-022245- /O.NEW.KFFC.SV.W.0281.060602T2212Z-060602T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN CENTRAL GEORGIA * UNTIL 645 PM EDT * AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WARNER ROBINS...AND MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROBINS AFB AND CENTERVILLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3268 8370 3256 8371 3255 8355 3264 8355 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:35 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 2, 5:35 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT FRI JUN 2 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) THE UPPER LEVEL RIDGE BUILDS OVER THE SOUTHWEST...DEEPENING THE TROUGH AS IT MOVES ACROSS THE EASTERN U.S. THIS TROUGH IS PROVIDING THE PUSH FOR SURFACE FRONT CURRENTLY APPROACHING NORTHWEST GEORGIA. SURFACE FRONT AND ASSOCIATED CONVECTION WILL MOVE THROUGH FORECAST AREA STARTING THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. ALTHOUGH INSTABILITY WILL BE MARGINAL...WIND SHEAR WILL BE VERY WEAK. SEVERE STORMS ARE NOT ANTICIPATED BUT ISOLATED STORMS MAY APPROACH THE SEVERE THRESHOLD. FRONT EXITS SOUTHEAST PORTIONS OF FORECAST AREA BY LATE TOMORROW MORNING...WITH DRIER AIR FILTERING INTO FORECAST AREA BEHIND FRONT UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT. THIS WILL BRING COOLER TEMPERATURES WITH HIGHS ONLY IN THE 80S THROUGH THE WEEKEND. SURFACE BOUNDARY REMAINS SOUTH OF FORECAST AREA DURING THE DAY ON SUNDAY...MEANWHILE SECOND UPPER LEVEL LOW DEVELOPS OVER GREAT LAKES SUNDAY MORNING AND DIGS SOUTHWARD THROUGH THE DAY. WITH LIMITED MOISTURE TO WORK WITH...WILL CONTINUE DRY FORECAST ACROSS THE AREA THROUGH THE END OF THE WEEKEND. .LONG TERM...(MONDAY THROUGH FRIDAY) THE UPPER LOW DEEPENS OVER THE CAROLINAS THROUGH TUESDAY...WITH LITTLE MOISTURE OVER FORECAST AREA AS SURFACE HIGH PRESSURE BUILDS INTO THE SOUTHEAST U.S. GFS HINTING AT MCS DEVELOPMENT LATE IN WEEK IN NORTHWEST FLOW ALOFT...BUT CURRENTLY KEEP CONVECTION EAST OF AREA. WILL REMOVE POPS TUESDAY AND WEDNESDAY BUT CONTINUE SLIGHT CHANCE POPS THROUGH REMAINDER OF LONG TERM WITH BELOW NORMAL TEMPERATURES. && .AVIATION... EXPECT SHOWERS AND THUNDERSTORMS TO PERSIST ACROSS MUCH OF THE AREA THROUGH THE EVENING AND PLAN TO USE TEMPO THUNDER MOST TAF SITES. FRONTAL BOUNDARY PROGGED TO MOVE INTO EXTREME NORTHWEST GEORGIA THIS EVENING...PUSHING INTO CENTRAL GEORGIA BY EARLY SATURDAY. EXPECT TSTORM THREAT TO BEGIN TO DIMINISH OVER THE NORTH BY MIDNIGHT BUT WILL HOLD ON TO VCTS CENTRAL SECTIONS THROUGH EARLY MORNING. LOW CIGS (1 TO 2 THSD FT) SETTLING IN AFTER MIDNIGHT AND CONTINUING INTO SATURDAY MORNING. SUSPECT COULD ALSO SEE SOME LATE NIGHT/EARLY MORNING FOG...MAINLY IN RAIN SOAKED AREAS. LOOK FOR SW TO W WINDS THROUGH THE EVENING...BECOMING MORE W TO NW AFTER MIDNIGHT AS BOUNDARY PUSHES THROUGH. EXPECT GRADUAL IMPROVING CONDITIONS SATURDAY MORNING FROM NORTH TO SOUTH ACROSS THE COUNTY WARNING AREA AS BOUNDARY PUSHES THROUGH. EXPECT VFR CONDITIONS ALL AIRPORTS BY NOON WITH BREEZY NORTHWEST WINDS GENERALLY RUNNING IN THE 10 TO 15 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 65 79 61 83 / 60 10 0 5 ATHENS 65 83 59 88 / 60 20 0 5 GAINESVILLE 63 79 59 84 / 70 20 10 10 ROME 65 85 55 86 / 60 10 10 10 COLUMBUS 68 86 63 88 / 50 20 0 5 MACON 67 86 60 89 / 50 30 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12/49
Hazardous weather outlook, Jun 2, 4:45 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT FRI JUN 2 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 PM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST INTO FAR NORTHWEST GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM SEVERE STORMS WILL BE DAMAGING WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN. .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT...AS A COLD FRONT MOVES SOUTHEAST FROM THE TENNESSEE VALLEY. THE ATMOSPHERE IS MODERATELY UNSTABLE WITH CAPE VALUES AROUND 2000 AND LIFTED INDEX READINGS OF MINUS 3 TO 5. THOUGH VERTICAL WIND SHEAR WILL BE WEAK...A FEW OF THE STORMS COULD BRIEFLY BECOME SEVERE PRODUCING STRONG WINDS...SMALL HAIL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING. THE SLOW MOVEMENT OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN. THE BEST CHANCE FOR SEVERE STORMS THIS AFTERNOON AND EVENING WILL BE ALONG AND NORTH OF A LINE FROM ATLANTA TO ATHENS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA MAINLY DURING THE MORNING SATURDAY AS A FRONTAL BOUNDARY SLOWLY PUSHES ACROSS THE AREA. THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF EXPECTED SEVERE STORMS..SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 2, 5:31 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 PM EDT FRI JUN 2 2006 GAZ061-022200- 531 PM EDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN HANCOCK COUNTY UNTIL 600 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF DEVEREUX...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HANCOCK COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPARTA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 2, 5:36 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EDT FRI JUN 2 2006 GAZ027-022200- 536 PM EDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN MADISON COUNTY UNTIL 600 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF NEESE TO 5 MILES SOUTHWEST OF WATSON MILL BRIDGE STATE PARK...MOVING NORTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS MADISON COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DANIELSVILLE...COMER AND POCATALIGO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
Special weather statement, Jun 2, 5:47 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 PM EDT FRI JUN 2 2006 GAZ031-022215- 547 PM EDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN IN NORTHERN PAULDING COUNTY UNTIL 615 PM EDT... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF NEW HOPE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE NORTHERN PART OF PAULDING COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
Special weather statement, Jun 2, 5:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 553 PM EDT FRI JUN 2 2006 GAZ042-022230- 553 PM EDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN IN SOUTHERN CARROLL COUNTY UNTIL 630 PM EDT... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROOPVILLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE SOUTHERN PART OF CARROLL COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROOPVILLE...LOWELL AND CLEM. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
Special weather statement, Jun 2, 5:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT FRI JUN 2 2006 GAZ061-022230- 557 PM EDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN HANCOCK COUNTY UNTIL 630 PM EDT... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SPARTA...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES INTO THE NORTH PART OF HANCOCK COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 2, 6:07 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 PM EDT FRI JUN 2 2006 GAZ024-025-022245- 607 PM EDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN JACKSON AND BANKS COUNTIES UNTIL 645 PM EDT... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM COMMERCE TO PENDERGRASS...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JACKSON COUNTY INTO PORTIONS OF BANKS COUNTY. HEAVY DOWNPOURS MAY CAUSE A PERIOD OF STREET FLOODING SOME ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 29 min |
| Jun 2, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 30 min |
| Jun 2, 7:24 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 36 min |
| Jun 2, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 21 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.